The coronavirus vaccine developed by Pfizer and BioNTech has apparently caused a number of side-effects not anticipated by the producers, a department manager at Sheba Medical Center in Tel HaShomer said Tuesday.
Professor Galia Rahav, chief of the Infectious Disease Unit and Laboratories at the Sheba Medical Center, spoke with Kan Reshet Bet Tuesday about the newly-discovered side-effects some people have reported experiencing after receiving the Pfizer-BioNTech vaccine.
The new side-effects range from paraesthesia – a nerve condition causing a tingling sensation or ‘pins and needles’ – to facial nerve paralysis.
“When we noticed this and spoke with [the company], they started to get reports about this,” said Rahav.
“At the beginning, they said that it was just hysterical women, but it doesn’t seem that way, because we’re seeing this with men as well.”
Prof. Rahav emphasized that the side-effects are likely temporary, and that it is not yet certain that the vaccine caused the reactions. But, she added, since the vaccine is new “we need to examine it, to learn, and to observe.”
“We’re just now learning about the effectiveness of the vaccine in real life. In real, day to day life, you learn different things. The effectiveness is a little different. When you vaccinate 2.5 million people in one shot, obviously we’re going to see different things happening.”
Header: A man receives the second dose of the Pfizer-BioNTech COVID-19 vaccine at a coronavirus vaccination center in Tel Aviv, Jan. 25, 2021. (AP Photo/Oded Balilty)
Source: Arutz Sheva